Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Feb 16, 2006, 11:10 PM EST for Hamilton County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2006, 11:10 PM EST (04:10 UTC)
- Expired
- Feb 17, 2006, 12:00 AM EST
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 72 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 170411
SVRILN
OHC061-170500-
/O.NEW.KILN.SV.W.0009.060217T0410Z-060217T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1110 PM EST THU FEB 16 2006
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN SOUTHWEST OHIO
* UNTIL MIDNIGHT EST
* AT 1105 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF HARRISON...MOVING EAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
HARRISON...
CLEVES...
CHEVIOT...
NORTH COLLEGE HILL...
MOUNT HEALTHY...
FOREST PARK...
FINNEYTOWN...
CINCINNATI...
IN ADDITION...NORTH BEND...GRANDVIEW...ADDYSTON...MACK NORTH...MACK
SOUTH...DENT...BRIDGETOWN NORTH AND WHITE OAK WEST ARE NEAR THE PATH
OF THIS SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3930 8482 3913 8485 3910 8434 3927 8432
3930 8457
$$1 follow-up statement
000
WWUS51 KILN 170432
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1130 PM EST THU FEB 16 2006
OHC061-170500-
/O.CON.KILN.SV.W.0009.000000T0000Z-060217T0500Z/
HAMILTON OH-
1130 PM EST THU FEB 16 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
FOR HAMILTON COUNTY...
AT 1127 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS
TO 60 MPH. THESE STORMS WERE LOCATED FROM NEAR FOREST PARK TO AROUND
CLEVES AND MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SPRINGDALE...NORWOOD...READING...SHARONVILLE...DEER PARK...BLUE
ASH...MARIEMONT AND MADEIRA.
IN ADDITION...WOODLAWN...LINCOLN HEIGHTS...GLENDALE...LOCKLAND...
ARLINGTON HEIGHTS...GOLF MANOR...AMBERLEY AND EVENDALE ARE NEAR THE
PATH OF THIS STORM.
LAT...LON 3928 8458 3915 8475 3910 8434 3927 8432
3930 8457
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 8:45 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 16, 8:45 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
845 PM EST THU FEB 16 2006
.SHORT TERM (TONIGHT)...
LINE OF SHOWERS AND THUNDERSTORMS ALONG COLD FRONT EXTENDS FROM NE
IND THROUGH THE STATE EXITING THE SW. THIS WILL PUSH EWD OVERNIGHT
AND SHOWER ACTIVITY IS STARTING TO GET AHEAD OF THE FRONT WHERE THE
STRONGEST DYNAMICS ARE OCCURRING. THUNDER ACTIVITY N OF FCST AREA
HAS DECREASED DRAMATICALLY AND EXPECT THE TREND TO CONTINUE AS THE
LINE MOVES INTO THE CWA. BOWING SEGMENTS NOTED JUST W AND EXTEND SW
OF KIND ARE EXPECTED TO CONTINUE INTO SW CWA TOWARDS THE TRI-STATES.
TEMPS AHEAD OF THE FRONT ARE AROUND 60 ALONG AND N OF I-70
CORRIDOR...IN THE MID TO UPPER 60S ALONG OHRIVER. DEWPOINTS IN THE
50S ARE BEING ADVECTED ALL THE WAY INTO LOWER MI. WITH THE AMOUNT OF
MOISTURE BEING BROUGHT IN...THE SHOWERS AND THUNDERSTORMS WILL
CONTINUE ALONG THE FRONT AS IT MOVES W-E THROUGH FCST AREA
OVERNIGHT.
MAIN THREAT FOR SVR TONIGHT SHOULD BE CONFINED TO SRN 1/2 OF CWA
ALTHOUGH ALL OF OHIO WILL SEE STRONG GUSTY WINDS WITH FROPA. BELIEVE
THAT THE INDIVIDUAL BOWING SEGMENTS WILL SEE THE STRONGEST GUSTS IN
FCST AREA WITH 40-50MPH GUSTS LIKELY. REST OF THE REGION WILL STILL
GET GUSTS NEAR THIS RANGE ALBEIT SLIGHTLY LESS LIKELY ALONG AND N OF
I-70 CORRIDOR.
TIMING OF PRECIP COOINCIDES WELL WITH PREVIOUS FCST. WILL PUT AN
UPDATE OUT TO ACCOUNT FOR SIGNIFICANTLY WARMER READINGS IN THE
SOUTHEAST...BUT NO CHANGES TO TIMING OR NATURE OF PRECIP IS
EXPECTED.
FRANKS
&&
.AVIATION (0Z-0Z)...
GENERALLY RAN WITH THE PREVIOUS FORECAST AND TWEAKED TIMING WITH THE
FRONTAL PASSAGE AND SUBSEQUENT STRONG WINDS. AM LOOKING AT ABOUT A
3HR TIME FRAME FOR THUNDER IN ANY OF THE TAF SITES BEGINNING
SLIGHTLY AHEAD OF EXPECTED FROPA. AFTER THE SFC FRONT MOVES THROUGH
WINDS WILL QUICKLY TURN NW AND REMAIN GUSTY THROUGH THE OVERNIGHT
HOURS. CAA BEHIND FRONT SHOULD HELP PUT A SC DECK IN PLACE...ESP
WITH LINGERING MOISTURE IN THE LLVLS FROM SHOWERS AND THUNDERSTORMS
THIS EVENING. EVENING SOUNDING HAS 50KT+ AT 925 MB AND THESE WINDS
ARE EXPECTED TO MIX DOWN TO THE SFC IN SHOWER ACTIVITY.
BELIEVE THAT DRYING THROUGH THE ATMOS WILL BREAK UP THE LOW CLOUDS
DURING THE DAY TOMORROW...BUT MODELS ARE SHOWING A GOOD AMT OF CI
SPILLING OVER THE REGION. ONLY HAD A FEW HOURS WHERE CIGS WENT INTO
THE IFR CATEGORY AFTER FROPA...BELIEVE THAT MVFR WILL BE PREVALENT
THROUGH THE BETTER PART OF THE OVERNIGHT AND MORNING HOURS.
FRANKS
&&
.PREVIOUS DISCUSSIONS...
(ISSUED 421 PM EST THU FEB 16 2006)
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
MODELS REMAIN IN VERY GOOD AGREEMENT WITH THE PATTERN OVER THE NEXT
FEW DAYS. COLD FRONT TO THE WEST WILL SWEEP ACROSS THE REGION
OVERNIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THIS
BOUNDARY. HOWEVER INDICATIONS CONTINUE TO BE THAT THE INSTABILITY
WILL DIMINISH BY THE TIME THE PRECIPITATION REACHES THE FORECAST
AREA. BUT CANNOT DISCOUNT THUNDER POSSIBILITIES ESPECIALLY IN
WESTERN ZONES. WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE NIGHT.
EXPECT A PERIOD OF A FEW HOURS WITH AND IMMEDIATELY BEHIND THE FRONT
WHEN GUSTS WILL BE STRONGEST. COULD ALSO GET STRONGER GUSTS WITH THE
SHOWERS. WIND ADVISORY SHOULD HANDLE THIS SITUATION.
GUSTY WINDS WILL CONTINUE INTO THE MORNING BUT THEN DIMINISH LATER
IN THE DAY AS THE GRADIENT RELAXES. LOW CLOUDS SHOULD HOLD THROUGH
THE MORNING WITH A DECREASE IN THE AFTERNOON. HOWEVER THERE WILL
BE SOME HIGH AND MID CLOUDS SPREADING BACK IN BY THE TIME THE
LOWER DECK DECREASES. THESE MID AND HIGH CLOUDS WILL PERSIST
THROUGH THE NIGHT AND THEN DECREASE SATURDAY MORNING. ANY FURTHER
PRECIPITATION SHOULD STAY WELL SOUTH OF THE FORECAST AREA.
GUIDANCE HAS BEEN TRENDING COLDER WITH THE ARCTIC AIRMASS BUILDING
INTO THE REGION AND HAVE GONE ALONG WITH THAT TREND ALTHOUGH
FORECAST NUMBERS WILL STAY ON THE WARM SIDE OF GUIDANCE.
LONG TERM (SUNDAY THROUGH THURSDAY)...
MODIFIED ARCTIC HI PRES WILL MOVE ACRS THE OH VLY ON SUN. EXTENDED
MODELS CONTINUE TO INDICATE AN INV TROF LIFTING INTO TN/OH VLYS LATE
SUN NIGHT...SPREADING -SN INTO THE REGION. MAIN EFFECTS FROM THIS
SYSTEM WOULD APPEAR TO BE ACRS SRN 1/2 FCST AREA...BUT OVERALL LOOKS
LIKE POTENTIAL FOR A LIGHT ACCUMULATION AT BEST. INV TROF WILL BE
WHISKED EAST QUICKLY ON MON IN FAST MID LVL ZONAL FLO PATTERN.
SPRAWLING AREA OF HI PRES WILL RETURN IN ITS WAKE...AND MAINTAIN DRY
CONDITIONS WITH SLOWLY MODERATING TEMPS ACRS FCST AREA THRU
MIDWEEK. NEXT CHANCE FOR PCPN COMES ON THURS AS A S/WV DROPPING
ACRS THE GRT LKS AND A SRN PLAINS SFC LO APPCH REGION. 12Z GFS IN
PARTICULAR IS AGGRESSIVE IN PHASING THESE TWO FEATURES OVER REGION
LATE THURS...ALLOWING FOR AN INTENSE SFC LO TO MOVE ACRS THE FCST
AREA THURS NIGHT. 12Z ECMWF HINTING AT A SLOWER...WEAKER SOLN.
SINCE THIS IS LATE DAY 7 INTO DAY 8 AND PLENTY OF MODEL UNCERTAINTY
EXISTS...HAVE INDICATED A SMALL PCPN CHANCE FOR THURS AFTN/NIGHT.
AS IT LOOKS NOW...ENOUGH COLD AIR WOULD REMAIN FOR AT LEAST SOME
SNOW WITH THIS SYSTEM.
RYAN
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY FOR OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088 UNTIL 6 AM FRIDAY.
KY...WIND ADVISORY FOR KYZ089>100 UNTIL 6 AM FRIDAY.
IN...WIND ADVISORY FOR INZ050-058-059-066-073>075-080 UNTIL 6 AM
FRIDAY.
&&Hazardous weather outlook, Feb 16, 11:11 AM EST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 1111 AM EST THU FEB 16 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-171615- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1111 AM EST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY HAS BEEN ISSUED FOR TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES AND WILL DRAG A COLD FRONT ACROSS THE REGION TONIGHT. BRIEF WIND GUSTS IN THE 40 TO 50 MPH RANGE ARE POSSIBLE. THE STRONGER GUSTS MAY BE ASSOCIATED WITH PREFRONTAL RAIN SHOWERS...OR WITH THE COLD FRONTAL PASSAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 11:40 PM EST | Severe Thunderstorm Warning | ILN | Warren | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.